Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 20, 2018, 2:25 PM EDT for Cass County, Miami County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2018, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 20, 2018, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
295
WUUS53 KIWX 201825
SVRIWX
INC017-103-201915-
/O.NEW.KIWX.SV.W.0075.180820T1825Z-180820T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
225 PM EDT MON AUG 20 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Cass County in north central Indiana...
Southwestern Miami County in north central Indiana...
* Until 315 PM EDT.
* At 225 PM EDT, a severe thunderstorm was located near Walton, or 10
miles southwest of Grissom Afb, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Logansport, Grissom Afb, Walton, Bunker Hill, Lincoln, Galveston,
Miami, Onward, Deacon, New Waverly, Adamsboro, Nead and Anoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8637 4069 8638 4082 8625 4064 8603
4056 8617
TIME...MOT...LOC 1825Z 211DEG 26KT 4060 8633
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Brown2 follow-up statements
688
WWUS53 KIWX 201852
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
252 PM EDT MON AUG 20 2018
INC017-103-201915-
/O.CON.KIWX.SV.W.0075.000000T0000Z-180820T1915Z/
Cass IN-Miami IN-
252 PM EDT MON AUG 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN CASS AND SOUTHWESTERN MIAMI COUNTIES...
At 252 PM EDT, a severe thunderstorm was located near Mexico, or near
Peru, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Logansport, Grissom Afb, Walton, Bunker Hill, Lincoln, Galveston,
Miami, Onward, New Waverly, Adamsboro, Nead and Anoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4063 8630 4069 8638 4082 8625 4064 8603
4056 8617
TIME...MOT...LOC 1852Z 211DEG 26KT 4077 8620
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Brown095
WWUS53 KIWX 201906
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
306 PM EDT MON AUG 20 2018
INC017-103-201915-
/O.EXP.KIWX.SV.W.0075.000000T0000Z-180820T1915Z/
Cass IN-Miami IN-
306 PM EDT MON AUG 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
SOUTHWESTERN MIAMI COUNTIES WILL EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4063 8630 4069 8638 4082 8625 4064 8603
4056 8617
TIME...MOT...LOC 1905Z 266DEG 7KT 4073 8618
$$
JALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:02 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 20, 2:02 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
202 PM EDT Mon Aug 20 2018
.SYNOPSIS...
Issued at 421 AM EDT Mon Aug 20 2018
An upper level disturbance will move across the area later today and
tonight. Showers and some storms will spread across the area through
this afternoon and persist through much of Tuesday. Rainfall amounts
will range from one to three inches. Drier, cooler and less humid
weather will follow on Wednesday. Highs will be in the 70s
Wednesday through Friday.
&&
.SHORT TERM...(Tonight and Tuesday)
Issued at 202 PM EDT Mon Aug 20 2018
Leading edge of warm advection wing now lifting into swrn zones this
hour and will overspread remainder of cwa through this evening. More
erstwhile development expected overnight ahead of sfc occlusion
timed with maximizing low level moisture flux and more spirited
forcing. Substantial warm cloud depth/pwat suggest some significant
rains likely of which may yield some runoff problems overnight
pending evolution/alignment of convective elements.
Otherwise system opens quickly late tonight and will accelerate ne
into ON. Lingering showers along low level trough axis will decay
through mid morning Tue east while new development follows in the
late morning/early aftn as upper trough axis pivots through.
&&
.LONG TERM...(Tuesday night through Sunday)
Issued at 202 PM EDT Mon Aug 20 2018
Slow clearing Tue night will accelerate on Wed as ridging sfc and
aloft build into the area. Very pleasant seasonably cool and dry
weather then through Fri.
Minor disturbance over the nrn Rockies this aftn will kickout
through the Dakotas late Thu and into swrn ON late Fri. Warm
advection push ahead of this system will bring a another chance for
rain Fri night/early Sat. Thereafter substantial height rises aloft
to ensue as mid level ridge builds into the OH valley with much
warmer temps expected next weekend and through much of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 130 PM EDT Mon Aug 20 2018
KIWX radar indicating line of showers with embedded thunder moving
into the area this afternoon. This is in association with warm front
lifting north that extends from low pressure center over Iowa.
Elevated instability ahead of the front along with better surface
based destabilization in warm sector behind warm front will allow
for thunder mention focused on this afternoon/evening. Showers
continue through the TAF period as system lifts northeast into the
great lakes region Tuesday. Will stay with MVFR cigs and
visibilities for now and monitor this evening and amend as needed.
Winds will veer through the period from southeast to westerly.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for INZ003.
MI...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 2 PM Tuesday to 8 PM EDT Wednesday for
LMZ043-046.
&&
SYNOPSIS...Skipper/T
SHORT TERM...T
LONG TERM...T
AVIATION...Logsdon
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 20, 5:44 AM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EDT Mon Aug 20 2018 INZ004>009-012>018-020-022>027-032>034-MIZ078-079-081-OHZ001-002-004- 005-015-016-024-025-210945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. A strong storm with gusty winds and locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-210945- La Porte-Berrien- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Beach Hazards Statement. This statement includes dangerous swimming conditions along the southeast shore of Lake Michigan Tuesday into Wednesday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ080-210945- Branch- 544 AM EDT Mon Aug 20 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Flash Flood Watch. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected, but a few storms may produce gusty winds. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-210945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EDT Mon Aug 20 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. Hazardous conditions for small craft are expected Tuesday into Wednesday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:16 AM EDT | Small Craft Advisory | IWX | 64 hr | |
| Aug 20, 4:18 AM EDT | Beach Hazards Statement | IWX | 64 hr | |
| Aug 20, 2:38 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 52 min |
| Aug 20, 3:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| Aug 20, 3:12 PM EDT | Special Weather Statement | IWX | Wabash | 33 min |
| Aug 20, 3:25 PM EDT | Special Weather Statement | IWX | Grant | 20 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | IWX | Miami | 32 min |
| Aug 20, 3:42 PM EDT | Special Weather Statement | IWX | Huntington | 33 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | IWX | Blackford | 31 min |
| Aug 20, 3:58 PM EDT | Areal Flood Advisory | IWX | Grant | 2 hr |
| Aug 20, 4:00 PM EDT | Special Weather Statement | IWX | Whitley | 30 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | IWX | Wells | 27 min |
| Aug 20, 4:16 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Blackford, Huntington, Jay, Wells and 1 more | 119 min |
| Aug 20, 4:23 PM EDT | Special Weather Statement | IWX | Whitley | 37 min |
| Aug 20, 4:27 PM EDT | Special Weather Statement | IWX | Wells | 33 min |
| Aug 20, 4:37 PM EDT | Special Weather Statement | IWX | Wells | 23 min |
| Aug 20, 4:40 PM EDT | Special Weather Statement | IWX | Allen | 35 min |
| Aug 20, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 21 min |
| Aug 20, 5:00 PM EDT | Special Weather Statement | IWX | Allen | 30 min |
| Aug 20, 7:00 PM EDT | Special Weather Statement | IWX | White | 30 min |
| Aug 20, 7:23 PM EDT | Special Weather Statement | IWX | White | 37 min |
| Aug 20, 7:32 PM EDT | Severe Thunderstorm Warning | IWX | Cass, White | 23 min |
| Aug 20, 7:44 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells and 1 more | 90 min |
| Aug 20, 7:54 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.